Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 30, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 9, 2020, 11:06 PM CDT for Atascosa County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2020, 11:06 PM CDT (04:06 UTC)
- Expired
- Sep 10, 2020, 4:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 116 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1863 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578
WGUS54 KEWX 100406
FFWEWX
TXC013-100715-
/O.NEW.KEWX.FF.W.0030.200910T0406Z-200910T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1106 PM CDT Wed Sep 9 2020
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Central Atascosa County in south central Texas...
* Until 215 AM CDT.
* At 1106 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen, with an isolated pocket of 3 to 4 inches near
Pleasanton and Jourdanton. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Pleasanton, Jourdanton, Poteet, Charlotte, Christine, Leming,
Dobrowolski, Coughran, Amphion, McCoy and Graytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2897 9879 2906 9868 2909 9840 2890 9822
2864 9849 2864 9850 2864 9852 2864 9856
2864 9859 2864 9862 2864 9863 2864 9865
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RUNYEN3 follow-up statements
066
WGUS74 KEWX 100557
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1257 AM CDT Thu Sep 10 2020
TXC013-100715-
/O.CON.KEWX.FF.W.0030.000000T0000Z-200910T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atascosa TX-
1257 AM CDT Thu Sep 10 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT EARLY THIS
MORNING FOR CENTRAL ATASCOSA COUNTY...
At 1257 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Flash flooding is ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Pleasanton, Jourdanton, Poteet, Charlotte, Christine, Leming,
Dobrowolski, Coughran, Amphion, McCoy and Graytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2897 9879 2906 9868 2909 9840 2890 9822
2864 9849 2864 9850 2864 9852 2864 9856
2864 9859 2864 9862 2864 9863 2864 9865
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RUNYEN276
WGUS54 KEWX 100655
FFWEWX
TXC013-100930-
/O.EXT.KEWX.FF.W.0030.000000T0000Z-200910T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
155 AM CDT Thu Sep 10 2020
The National Weather Service in Austin/San Antonio has extended the
* Flash Flood Warning for...
Central Atascosa County in south central Texas...
* Until 430 AM CDT.
* At 155 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms have produced between 2 and 5 inches of rain. Flash
flooding is ongoing.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Pleasanton, Jourdanton, Poteet, Charlotte, Christine, Leming,
Dobrowolski, Coughran, Amphion, McCoy and Graytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2897 9879 2906 9868 2909 9840 2890 9822
2864 9849 2864 9850 2864 9852 2864 9856
2864 9859 2864 9862 2864 9863 2864 9865
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RUNYEN254
WGUS74 KEWX 100830
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
330 AM CDT Thu Sep 10 2020
TXC013-100930-
/O.CON.KEWX.FF.W.0030.000000T0000Z-200910T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atascosa TX-
330 AM CDT Thu Sep 10 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT EARLY THIS
MORNING FOR CENTRAL ATASCOSA COUNTY...
At 330 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 2
and 5 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Doppler radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Pleasanton, Jourdanton, Poteet, Charlotte, Christine, Leming,
Dobrowolski, Coughran, Amphion, McCoy and Graytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2897 9879 2906 9868 2909 9840 2890 9822
2864 9849 2864 9850 2864 9852 2864 9856
2864 9859 2864 9862 2864 9863 2864 9865
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RUNYENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 6:53 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Sep 9, 6:53 PM CDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 653 PM CDT Wed Sep 9 2020 .AVIATION.../00Z TAFS/ Cold front is right on the doorstep of the I-35 terminals and should pass through all 3 sites by around 0030Z. As is seen in the KDFX VAD winds the front is only going to be 3-4 KFT deep overnight and will initially be even more shallow along I-35 this evening. Thus there should be a long period of overrunning potential and a few evening thunderstorms to impact SAT/SSF the most. Toward daybreak most stations should trend lower on cigs with the light precip falling through the inversion, so a prevailing IFR CIG would seem to be the way to start daytime Thursday. && .PREV DISCUSSION... /ISSUED 318 PM CDT Wed Sep 9 2020/ SHORT TERM (Tonight through Thursday Night)... The cold front is slowly pushing across the western part of South Central Texas this afternoon. Based on latest surface observations the cold front is oriented from northeast to southwest along a Llano to Uvalde to Carrizo Springs. Most of the convection showing on radar is ahead of the front where dew points are in the 60s to lower 70s. Behind the front, a cool airmass is spreading across the Rio Grande and parts of western Hill Country with temperatures in the upper 50s (ex. Rocksprings as of this writing). The frontal boundary is forecast to push across the rest of the Hill Country early this evening and over the I-35 corridor between 9 PM and midnight tonight. As it does that, a new surge of showers and thunderstorms is expected along and ahead of the front with heavy rainfall possible through the period, leading to flash flooding. As a reminder, a Flash Flood Watch is in effect for areas along and north of a Del Rio to San Antonio to Georgetown line, including the Austin and San Antonio Metro areas through 1 PM Thursday. Most HiRes models suggest for the development of a surface low across the southern portion of South Central Texas this evening and moves it into the Rio Grande overnight while slowing the progression of the frontal boundary. At upper level, a low pressure system over the four corners region is forecast to lift into the northern portion of the Southern Plains through Thursday, providing enough support for convection activity through the short term period. With a tropical airmass in place (pwats of 2.2 to 2.3 inches), expect heavy downpours that could possibly drop one inch of rainfall in a short period of time. Rainfall event totals through Thursday afternoon could range from 2 to 5 inches with isolated 8 inches. Lesser amounts are expected across the far eastern part of South Central Texas. The shower activity is expected to decrease on Thursday afternoon across parts of the Hill Country as northerly winds spread across the area and a drier airmass pushes into the area. Expect overnight lows to reach the upper 50s across the Hill Country to 60s over the rest of the region. Thursday's high temperatures only in the 60s over the Hill Country to mid 70s along the I-35 corridor and mid 80s across the Coastal Plains. LONG TERM (Friday through Wednesday)... Temperatures will begin to slowly warm back to early September climo norms for the start of the long term. Afternoon highs on Friday are forecast to still be below normal with upper 70s to upper 80s across the region. The front will have since dissipated and the cut off low that brought us the front will open up and move across the Northern and Central Plains. In it's wake a weak troughing pattern will be left over the state. Plenty of moisture will still be pooled over South-Central Texas and will keep chances for showers and storms in the forecast through early next week. WPC QPF throughout the long term only has 1/2 - 2 inches widespread rain over a 5 day period. As of now, there is no heavy rainfall or flash flooding concerns through this period. Temperatures after Saturday will climb into the low 90s for areas along and east of I-35 and in the mid to upper 80s for the rest of the region. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 72 63 84 70 / 70 40 10 20 0 Austin Bergstrom Intl Airport 65 73 64 85 69 / 70 40 20 20 0 New Braunfels Muni Airport 65 74 64 84 69 / 70 50 20 20 - Burnet Muni Airport 60 67 60 80 66 / 90 40 10 20 0 Del Rio Intl Airport 59 66 61 84 70 / 90 60 40 40 20 Georgetown Muni Airport 62 69 62 84 68 / 80 40 10 20 0 Hondo Muni Airport 64 77 64 89 69 / 90 60 30 30 10 San Marcos Muni Airport 65 73 63 84 69 / 70 50 20 20 - La Grange - Fayette Regional 69 79 66 89 72 / 40 40 20 20 0 San Antonio Intl Airport 65 74 65 86 71 / 70 60 20 20 - Stinson Muni Airport 67 76 66 86 71 / 80 50 30 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday afternoon for Bandera-Bexar- Blanco-Burnet-Comal-Edwards-Gillespie-Hays-Kendall-Kerr-Kinney- Llano-Medina-Real-Travis-Uvalde-Val Verde-Williamson. && Short-Term/Aviation...Oaks Long-Term...Runyen
Hazardous weather outlook, Sep 9, 8:57 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 857 PM CDT Wed Sep 9 2020 TXZ171>173-183>194-202>209-217>225-228-110200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 857 PM CDT Wed Sep 9 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Moderate to occasionally heavy rains can be expected across much of South Central Texas through tonight. There remains a Flash Flood Watch in effect through 1 PM CDT on Thursday for areas along and north of a Del Rio to San Antonio to Georgetown line, including the Austin and San Antonio Metro areas. There is a potential for an additional 1 to 3 inches through early Thursday. With soils already saturated from the rains that have fallen, any additional rainfall amounts over one-half inch will likely turn into immediate run-off. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The Flash flood threat is expected to diminish by 1 PM CDT Thursday. However, additional chances of showers and thunderstorms will remain in the forecast each day through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 9:16 PM CDT | Areal Flood Advisory | EWX | Hays | 3 hr |
| Sep 9, 9:48 PM CDT | Areal Flood Advisory | EWX | Caldwell, Guadalupe | 3 hr |
| Sep 9, 10:15 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| Sep 9, 10:26 PM CDT | Areal Flood Warning | EWX | Caldwell | 3 min |
| Sep 9, 10:29 PM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| Sep 9, 11:15 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 3 hr |
| Sep 10, 12:09 AM CDT | Areal Flood Advisory | EWX | Karnes, Wilson | 3 hr |
| Sep 10, 12:41 AM CDT | Areal Flood Advisory | EWX | Atascosa | 4 hr |
| Sep 10, 12:55 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Sep 10, 1:23 AM CDT | Flash Flood Warning | EWX | Karnes, Wilson | 5 hr |
| Sep 10, 1:29 AM CDT | Areal Flood Advisory | EWX | Caldwell | 3 hr |
| Sep 10, 4:33 AM CDT | Areal Flood Advisory | EWX | Atascosa | 117 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.